Comtrex Non-Drowsy Cold & Cough Relief

2 ratings (2 Epinions reviews)
Share This!
  Ask friends for feedback

Comtrex® provides fast relief for many symptoms

May 31, 2003
Review by  
Rated a Very Helpful Review

Pros:non-drowsy formula; works for headaches, fevers and sore throats

Cons:blister packing with tear on back to open, orange caplets

The Bottom Line: Bottom Line: If you can bypass the struggle of removing caplet from packet this is a product worth using for a number of ailments


Although I tend to start my day off with a Sudafed to combat my allergy congested nose, there are times that Rite Aid is out of stock and I need to find an alternate over the counter item. I happened to have a coupon for Comtrex® Non-Drowsy Cold & Cough. Another plus is the fact that this is maximum strength and there is an expiration date imprinted on the side of the box, these are good until July 2004. The date is also noted on the first caplet in each blister packet of ten inside the box.

This should be stored away from children, and as soon as you remove one or two of the perforated sections for a caplet. This is because they are orange caplets and could be considered candy or a mint to children. There are arrows on the back of each caplet packet. You need to tear down the middle in order to get the caplet out. This is a bit different than the kind of packaging that requires you to peel off the top layer of the wrapping. For me this is all confusing with each brand having a unique way to retrieve their pills. This is why Sudafed is still my chosen brand for many years.

What caught my eye with the Comtrex® Non-Drowsy Cold & Cough is how it works on headaches, sore throat pain, nasal congestion, sore throat pain, coughing and reduces fever. The recommended dosage is two caplets with no more than eight in any twenty-four hour period. I always take one and see if I need another or not. Most often I can save another caplet for another day.

I rarely have a cough, fever or headache, but sore throat pain, nasal congestion and and minor aches and pains stop by quite frequently. Instead of having to take an aspirin and a nasal product, when I have more than my usual nasal congestion I bypass taking a Sudafed and go straight for the orange caplet, Comtrex® Non-Drowsy Cold & Cough.

Within twenty minutes my throat is not painful, my allergies have been relieved and aches are history. I have never taken more in the same day. This is not suitable for children under the age of twelve or women who are pregnant or nursing, unless suggested by a health professional. For anyone who has diabetes, heart disease, high blood pressure or a cough due to emphysema, enlarged prostate gland, or have a thyroid disease need to consult with a Physician before taking Comtrex® Non-Drowsy Cold & Cough.

I would imagine those who have such ailments are used to checking on which medication is safe to take. If you take sedatives or tranquilizers you can check with the pharmacist before purchasing. So far none of these are associated with me so I was able to buy this without checking first. If at anytime you get dizzy, have new symptoms or develop a rash discontinue use and seek professional guidance.

As with other products specified for sore throat pain, if this should be accompanied with vomiting or high fever and/or last for several days this could be a sign of a serious condition. The usual alcohol warning is listed on the box stating that consuming more than three drinks while taking acetaminophen should be prohibited. Also acetaminophen may cause liver damage.

The active ingredients found in Comtrex® Non-Drowsy Cold & Cough are 500 mg of acetaminophen (pain reliever, fever reducer), dextromethorphan (cough suppressant) and pseudoephedrine HCI 30 mg (nasal decongestant. The inactive ingredients include benzoic acid, corn starch, red and yellow dyes, magnesium stearate, mineral oil and carnauba wax.

To be stored at room temperature and take only up to seven days before discontinuing usage. Should the fever continue, headache get worse, rash develop and coughing persist than you need to stop using and consult with Physician.

This is not my first choice but a great backup for when multi-symptoms suddenly creep up and the option for only one caplet is better than a liquid and pill for each ailment. When you are using Comtrex® Non-Drowsy Cold & Cough you cannot take any other medicine that also contains acetaminophen. There are limits to the amount you can digest in any given day. Anyone taking MAO drugs or recently stopped cannot take this medicine.

For me the few times I have managed to remove the orange caplet from the blister packet the symptoms have cleared in a decent time period. The caplet is coated but I do prefer small little pills than a larger sized caplet.


Recommend this product? Yes


Share this product review with your friends   
Share This!


Related Deals You Might Like...

Comtrex Day And Night Cold And Cough Coated Tablets 24 Count

Comtrex Day And Night Cold And Cough Coated Tablets 24 Count

The Lotoons Store NEW Comtrex Day and Night Cold and Cough Coated Tablets 24 Count 1. NO SALES TAX 2. LOW COST EXPEDITED SHIPPING FOR US BUYERS 3. WE ...
eBay

$9.99

FREE Shipping
Comtrex Non Drowsy Cold & Cough Caplet 24ct, 0.1020-Ounce Box

Comtrex Non Drowsy Cold & Cough Caplet 24ct, 0.1020-Ounce Box

Comtrex Non Drowsy Cold & Cough Caplet 24ct.
Sears Marketplace